CSN Login
Members Online: 4

You are here

C-diff AND sepsis... please help

Sloaner3
Posts: 22
Joined: Jun 2007

Here is the 'nutshell' of my mom's story
6 weeks ago- severe weight loss, ink stool, diagnosed with colon cancer 18cm. Totally blocked colon. Too sick to be treated for the cancer in any way, so they chose to do a colostomy.
5 weeks ago- legs began to swell and feet- looks anorexic on top and 'poofy' on bottom- since they don't know if there is cancer in her lymphs or not, they are unsure what the swelling is from.
4 weeks ago- blood clot at PIC line, needed cumadin and heparin shots- but poofy legs remain
2 weeks ago- colostomy 'fell apart'- intestines in her colostomy bag, had to be rebuilt (she's very compromised in her ability to heal)
1 Week ago- sent home from hospital, within a day unable to eat, began urinating on her couch, unable to stand, finally got the doctors to pay attention
Friday- 2 blood transfusions, diaganosed with both sepsis and cdiff. Presently in the hospital being treated for the infections.
The doctors have been telling us that these infections and their treatments can 'interfere' with each other. My mom has been through so much already, I am very scared about these infections on top of everything else. Can anyone advise on this combination of infections and potential outcomes?
We haven't even treated her cancer yet. This is just a nightmare.

kmygil
Posts: 881
Joined: Feb 2007

I am so sorry for your mom and you. The best thing I can think of is to take things one step at a time. First, get the infections cleared up; nothing can be accomplished with infection going on. Once she is clear of infection, the other issues can be addressed. As far as the blood clot, her legs will probably remain poofy. I developed a clot during chemo last November, and I'm still poofy, although I am now off the coumadin. I have been told that the scar tissue left from the clot will continue to cause swelling etc., and that I will have to wear support hose & TEDs forever. I'm sure they are monitoring the status of the clot, but there is nothing to do except keep the blood thin to keep more from forming. The clot has to dissolve on its own.

I know that you feel overwhelmed right now and rightfully so, but if you just think in terms of one problem at a time it will be more manageable. You and your mom are in my prayers.

KathiM's picture
KathiM
Posts: 8077
Joined: Aug 2005

Oh, dearheart, I am sending big hugs.

I have dealt with (not personally tho) sepsis...usually hospitalized, like mom is, with IV drugs, pretty much isolated in room.

I will check on the other...I am so sorry...I'm not familiar.

I am appalled that they discharged her so quickly...if the colostomy 'fell apart' they should have been observing her....fecal matter/intestine in the abdomen is not to be treated lightly.

Me, well, I'd probably be suggesting (quite strongly) neglect and malpractice at this point...but, well, I'm just that way....I HATE this stuff!!!

I'll keep looking....can you find another gastro to second opinion at this point?

Hugs, Kathi

jams67's picture
jams67
Posts: 927
Joined: May 2006

The second opinion was my first thought also.
Jo Ann

Subscribe to Comments for "C-diff AND sepsis... please help"